Alert archive / Illinois / Flash Flood Warnings in 2013
Flash Flood Warning 35, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at May 31, 2013, 11:48 PM CDT for Clay County, Effingham County, Jasper County, Illinois. It was in force for 15 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2013, 11:48 PM CDT (04:48 UTC)
- Expired
- Jun 1, 2013, 2:29 PM CDT
- In force
- 15 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, IL, Effingham County, IL, Jasper County, IL
The radar
The Evansville,IN radar (KVWX), 104 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 12:50 AM CDT | FLASH FLOOD | 1 N Hord, IL | ROUTE 45 IS FLOODED AND IMPASSABLE. |
| Jun 1, 6:00 AM CDT | HEAVY RAIN 2.99 | Newton, IL | 3O HOUR REPORT ENDING AT 06L. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 62 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2269 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 3.6
- Supercell composite
- 15.2
The text
As transmitted, in the capitals the NWS used until 2016.
036
WGUS53 KILX 010448
FFWILX
ILC025-049-079-011400-
/O.NEW.KILX.FF.W.0035.130601T0448Z-130601T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1148 PM CDT FRI MAY 31 2013
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS...
JASPER COUNTY IN SOUTHEAST ILLINOIS...
NORTHWESTERN CLAY COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 900 AM CDT SATURDAY
* AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES UP TO 1 INCH OF RAIN HAS FALLEN IN
THE PAST HOUR ACROSS PORTIONS OF THE AREA. AN EXTENDED PERIOD OF
MODERATE TO HEAVY RAINFALL IS LIKELY OVERNIGHT.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EFFINGHAM...NEWTON...ALTAMONT...BIBLE GROVE...DIETERICH...
EDGEWOOD...HIDALGO...IOLA...MONTROSE...TEUTOPOLIS...WATSON AND
WHEELER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3875 8869 3891 8870 3891 8881 3906 8882
3918 8839 3917 8795 3903 8795
$$
BAK2 follow-up statements
755
WGUS53 KILX 011352
FFWILX
ILC025-049-079-012000-
/O.EXT.KILX.FF.W.0035.000000T0000Z-130601T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
852 AM CDT SAT JUN 1 2013
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS...
JASPER COUNTY IN SOUTHEAST ILLINOIS...
NORTHWESTERN CLAY COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 300 PM CDT SATURDAY
* AT 852 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LARGE AREA OF SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS ACROSS
THE WARNING AREA. 1 TO 3 INCHES OF RAIN HAS ALREADY FALLEN
DURING THE OVERNIGHT HOURS...AND AN ADDITIONAL 1 INCH OF RAIN IS
EXPECTED TODAY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EFFINGHAM...NEWTON...ALTAMONT...BIBLE GROVE...DIETERICH...
EDGEWOOD...HIDALGO...IOLA...MONTROSE...TEUTOPOLIS...WATSON AND
WHEELER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LINCOLN.
&&
LAT...LON 3875 8869 3891 8870 3891 8881 3906 8882
3918 8839 3917 8795 3903 8795
$$
BARNES008
WGUS73 KILX 011929
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
229 PM CDT SAT JUN 1 2013
ILC025-049-079-011944-
/O.CAN.KILX.FF.W.0035.000000T0000Z-130601T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER IL-CLAY IL-EFFINGHAM IL-
229 PM CDT SAT JUN 1 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EFFINGHAM...
NORTHWESTERN CLAY AND JASPER COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3875 8869 3891 8870 3891 8881 3906 8882
3918 8839 3917 8795 3903 8795
$$
BARNESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at May 31, 6:51 PM CDT, 4 hours 57 minutes earlier.
Area forecast discussion, May 31, 6:51 PM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 651 PM CDT FRI MAY 31 2013 .DISCUSSION... ISSUED 245 PM CDT FRI MAY 31 2013 ANOTHER AREA OF SHOWERS AND THUNDERSTORMS WAS TRACKING ENE ACROSS CENTRAL THRU EAST CENTRAL AND SOUTHEAST ILLINOIS EARLY THIS AFTERNOON. THIS IS KEEPING TEMPERATURES AT BAY...AT LEAST EARLY THIS AFTERNOON...WITH READINGS MOSTLY IN THE LOW TO MID 70S...WITH A FEW LOW 80S OVER EXTREME SE IL WHERE THE THICKER CLOUD COVER AND RAIN HAS STAYED AWAY FROM FOR NOW. DUE TO THE CLOUD COVER AND RAIN OVER MOST OF THE AREA...INSTABILITY HAS BEEN HELD DOWN SOME WITH THE HIGHER CAPES ACRS FAR EAST AND SOUTHEAST ILLINOIS. SHORT TERM...TONIGHT THROUGH MONDAY ENHANCED FLASH FLOOD THREAT SETTING UP TONIGHT INTO SATURDAY MORNING FOR AREAS SOUTH OF A SPRINGFIELD TO CHAMPAIGN LINE. MODELS IN GENERAL AGREEMENT WITH THE SLOW MOVING UPPER SYSTEM OUT TO OUR NORTHWEST AND THE ATTENDANT COLD FRONT...THAT IS EXPECTED TO PUSH ACRS OUR AREA SATURDAY. BUT BEFORE THAT HAPPENS...SEVERAL OF THE CONVECTIVE ALLOWING MODELS HAVE BEEN ADVERTISING THE THREAT FOR THE DEVELOPMENT OF A LARGE AND SLOW MOVING MCS ACROSS PARTS OF SOUTH CENTRAL MO ENE INTO SOUTH CENTRAL AND SE IL LATER THIS EVENING AS THE COMBINATION OF HIGH 850 MB THETA-E AIR AND IMPRESSIVE MOISTURE TRANSPORT NORTHWARD INTO THE REGION POINTS TO THE POTENTIAL FOR EXCESSIVE RAINFALL AMOUNTS. THIS MORNINGS 850 MB CHART SHOWED DEW POINTS IN THE 15-18 DEGREE C RANGE TO THE SOUTH OF THE AREA AND AS THE LOW LEVEL JET INCREASES TONIGHT...THERE WILL BE PLENTY OF DEEP TROPICAL MOISTURE ADVECTING NORTHWARD INTO SOUTHERN ILLINOIS. NAM-WRF FORECAST SOUNDINGS SHOWING A WARM CLOUD DEPTH OF 12000 FEET OVER PARTS OF SOUTHERN IL LATER THIS EVENING WITH PRECIP WATER VALUES OF CLOSE TO 2 INCHES IN PARTS OF SOUTH CENTRAL MO AND SOUTHERN IL. IT APPEARS THE RIVERS IN EAST CENTRAL AND PARTS OF SOUTHEAST ILLINOIS HAVE A HIGHER PROBABILITY FOR SEEING SIGNIFICANT RISES IN RIVER LEVELS LATER TONIGHT AND THRU THE WEEKEND...WHEREAS THE NORTHERN BASINS APPEAR TO BE TOO FAR NORTH THIS TIME FOR THE SIGNIFICANT RAINFALL. HOWEVER...UNTIL WE SEE THIS SCENARIO START TO EVOLVE LATE THIS AFTERNOON AND EVENING...WE ARE PLANNING ON KEEPING THE CURRENT FLASH FLOOD WATCH GOING THRU SATURDAY (SEE THE HYDRO SECTION BELOW). THE COMBINATION OF DEEP LAYER SHEAR AND SOME INSTABILITY...ESPECIALLY ACRS THE SOUTH...SUGGESTS THE SEVERE THREAT WILL CONTINUE OVER THE AREA TONIGHT...WITH WIND AND HAIL THE PRIMARY THREATS. CONVECTION SHOULD BEGIN TO WIND DOWN SATURDAY MORNING AS THE MCS TRACKS FURTHER OFF TO OUR EAST AND SOUTH. THEN OUR ATTENTION TURNS TO THE COLD FRONT WHICH WILL FINALLY BE ON THE MOVE ACROSS OUR FORECAST AREA SATURDAY AFTERNOON. JUST WHAT AFFECT THE OVERNIGHT AND MORNING CONVECTION HAS ON ANY REDEVELOPMENT TOMORROW AFTERNOON IS A REAL CHALLENGE THIS FAR OUT AS EACH MODEL HAS A DIFFERENT SCENARIO. IT STILL APPEARS AREAS MAINLY EAST OF I-55 STAND THE BEST CHANCE FOR SEEING THE POTENTIAL FOR REDEVELOPMENT AND POSSIBLE SEVERE TOMORROW AFTERNOON. THE SHOWER THREAT SHOULD PROGRESS EAST TOMORROW EVENING ALONG WITH THE COLD FRONT SO WILL START TO SHAVE THE POPS BACK LATER SATURDAY NIGHT...WITH COOLER AND DRIER WEATHER SETTLING IN FOR THE REST OF THE WEEKEND AND EARLY NEXT WEEK. LONG TERM...TUESDAY THROUGH FRIDAY AS THE SLOW MOVING UPPER LEVEL LOW SHIFTS AWAY FROM OUR AREA EARLY NEXT WEEK...WE SHOULD SEE WEAK UPPER LEVEL RIDGING BUILD IN FOR A DAY OR TWO BEFORE ANOTHER SLOW MOVING UPPER WAY TRACKS ACRS THE NORTHERN PLAINS AND APPROACHES OUR AREA LATE TUESDAY NIGHT INTO WEDNESDAY. THIS SHOULD PROVIDE US WITH THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS STARTING IN THE FAR WEST LATE TUESDAY NIGHT AND A BETTER CHANCE FOR SHOWERS WEDNESDAY INTO THURSDAY BEFORE THE UPPER SYSTEM FINALLY PUSHES OFF TO OUR EAST LATE THU INTO FRIDAY. TEMPERATURES WILL START OUT A BIT BELOW NORMAL EARLY NEXT WEEK BUT SHOULD RETURN TO NORMAL BY THURSDAY AND FRIDAY. SMITH && .AVIATION... ISSUED 651 PM CDT FRI MAY 31 2013 A BREAK IN RAINFALL IS EXPECTED EARLY THIS EVENING ACROSS THE CENTRAL ILLINOIS TERMINALS. IN FACT...KPIA AND KBMI SHOULD STAY DRY MORE OFTEN THAN NOT TONIGHT. FURTHER SOUTH...AN AREA OF SHOWERS AND SOME THUNDERSTORMS SHOULD SPREAD NORTHEAST ACROSS KSPI/KDEC/KCMI LATER THIS EVENING AND INTO THE OVERNIGHT HOURS. EXPECT LOW END VFR/HIGH END MVFR CONDITIONS TO PREVAIL OUTSIDE OF ANY HEAVY THUNDERSTORMS. SHOWER/STORM CHANCES RETURN SATURDAY AS DAYTIME HEATING INCREASES AND A COLD FRONT APPROACHES FROM THE WEST. THERE IS ENOUGH UNCERTAINTY IN THE DETAILS TO ONLY CARRY A VCSH MENTION AT THIS TIME WITH THIS PRECIPITATION DEVELOPMENT. SOUTHERLY WINDS WILL PREVAIL THROUGH THE PERIOD AHEAD OF THE A SLOWLY APPROACHING COLD FRONT. HOWEVER...VARIABLE WINDS CAN BE EXPECTED IN THE VICINITY OF THUNDERSTORMS. BAK && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR ILZ027>031- 036>038-040>057-061>063-066>068-071>073. &&
Hazardous weather outlook, May 31, 3:21 PM CDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 321 PM CDT FRI MAY 31 2013 ILZ027>031-036-037-040-041-047>050-011100- CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER- SCOTT-STARK-TAZEWELL-WOODFORD- 321 PM CDT FRI MAY 31 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL CONTINUE INTO SATURDAY AS A COLD FRONT PUSHES THROUGH THE REGION. THE BEST CHANCE FOR SEVERE WEATHER WILL BE FOCUSED FURTHER EAST AHEAD OF THE FRONT...MAINLY ALONG AND EAST OF THE I-55 CORRIDOR SATURDAY AFTERNOON AND EVENING. FLOODING WILL CONTINUE ALONG MANY AREA RIVERS...INCLUDING THE ILLINOIS...THE SPOON...AND THE MACKINAW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042>046-051>053-011100- CHAMPAIGN-CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-PIATT-SANGAMON- VERMILION- 321 PM CDT FRI MAY 31 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY RAINFALL. AT THIS TIME...IT APPEARS THE FOCUS FOR THE HEAVIEST RAIN WILL SET UP JUST SOUTH OF THE AREA...PRIMARILY ALONG AND SOUTH OF A TAYLORVILLE TO PARIS LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AN ADVANCING COLD FRONT ON SATURDAY. AT THIS TIME...IT APPEARS THE BEST CHANCE FOR SEVERE WEATHER WILL BE FOCUSED ALONG AND EAST OF I-55 SATURDAY AFTERNOON AND EVENING. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. DUE TO RECENT HEAVY RAINFALL...FLOODING WILL DEVELOP ALONG THE SANGAMON RIVER OVER THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ054>057-061>063-066>068-071>073-011100- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM- JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY- 321 PM CDT FRI MAY 31 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA TONIGHT. WITH THUNDERSTORM CELLS TRAINING OVER THE SAME LOCATIONS...HEAVY RAINFALL OF ONE TO THREE INCHES IS EXPECTED. THIS COULD LEAD TO FLASH FLOODING IN MANY LOW-LYING AND FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AN ADVANCING COLD FRONT ON SATURDAY. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL SATURDAY AFTERNOON AND EVENING. DUE TO RECENT HEAVY RAINFALL...FLOODING WILL DEVELOP ALONG THE LITTLE WABASH AND EMBARRAS RIVERS OVER THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. RAINFALL TOTALS AND ANY REPORTS OF FLASH FLOODING WILL BE GREATLY APPRECIATED. BARNES
In the hours before
Local storm report, May 31, 10:59 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1059 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND GST 1 S OAKLEY 39.84N 88.82W
05/31/2013 M58 MPH MACON IL MESONET
&&
JRPLocal storm report, May 31, 11:00 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1100 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM HEAVY RAIN SUMNER 38.72N 87.86W
05/31/2013 M2.70 INCH LAWRENCE IL MESONET
SINCE THURSDAY AFTERNOON
0400 PM TSTM WND DMG 1 SSW MORTON 40.60N 89.48W
05/31/2013 TAZEWELL IL NWS EMPLOYEE
6-9 INCH TREE LIMBS DOWN AT QUEENWOOD AND MAIN STREET
0400 PM FLASH FLOOD 3 E MORTON 40.61N 89.41W
05/31/2013 TAZEWELL IL MESONET
WATER OVER ROUTE 150 EAST BETWEEN MORTON AND DEER
CREEK...VEHICLE LOST CONTROL AND LANDED IN DITCH...WATER
HALF WAY UP VEHICLE.
0440 PM FLASH FLOOD DEER CREEK 40.63N 89.33W
05/31/2013 TAZEWELL IL EMERGENCY MNGR
WATER OVER ROAD AT PERRY ROAD AND ROUTE 150 AND DE-MAC
ROAD
0907 PM TSTM WND GST KINCAID 39.59N 89.41W
05/31/2013 E70.00 MPH CHRISTIAN IL TRAINED SPOTTER
0938 PM FLASH FLOOD SPRINGFIELD 39.78N 89.64W
05/31/2013 SANGAMON IL MESONET
MULTIPLE VEHICLES TRAPPED IN RISING WATERS ACROSS THE
CITY. LOCATIONS INCLUDE 1700 BLOCK HAZEL DELL RD...AND
2300 BLOCK OF SOUTH 6TH STREET...ALONG WITH INTERURBAN
AND DIRKSEN PARKWAY ON THE NORTHEAST SIDE OF CITY.
0955 PM TSTM WND DMG 2 E LAKEWOOD 39.33N 88.86W
05/31/2013 SHELBY IL EMERGENCY MNGR
WINDOW BLOWN OUT OF A HOUSE.
1003 PM TSTM WND GST DECATUR 39.85N 88.93W
05/31/2013 M58.00 MPH MACON IL ASOS
1003 PM TSTM WND GST BETHANY 39.64N 88.74W
05/31/2013 E60.00 MPH MOULTRIE IL TRAINED SPOTTER
1010 PM FLASH FLOOD 2 WNW MECHANICSBURG 39.82N 89.43W
05/31/2013 SANGAMON IL EMERGENCY MNGR
MOST RURAL ROADS FLOODED IN MECHANICSBURG TOWNSHIP. ROADS
BEING BARRICADED
1015 PM TSTM WND GST 1 S OAKLEY 39.84N 88.82W
05/31/2013 M58.00 MPH MACON IL MESONET
1018 PM TSTM WND GST 2 NE CISCO 40.03N 88.70W
05/31/2013 E60.00 MPH PIATT IL MESONET
1020 PM HEAVY RAIN 2 SW LATHAM 39.95N 89.19W
05/31/2013 M1.74 INCH LOGAN IL MESONET
RAINFALL PAST ONE HOUR
&&
JRPLocal storm report, May 31, 11:12 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1112 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL RANKIN 40.46N 87.90W
05/31/2013 M1.00 INCH VERMILION IL EMERGENCY MNGR
&&
JRPLocal storm report, May 31, 11:20 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1120 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG DECATUR 39.85N 88.93W
05/31/2013 MACON IL EMERGENCY MNGR
NUMEROUS LARGE TREE LIMBS DOWN. ESTIMATED 70 MPH WIND
SPEED.
1010 PM TSTM WND DMG ARGENTA 39.99N 88.82W
05/31/2013 MACON IL EMERGENCY MNGR
DAMAGE TO THREE HOUSES. NUMEROUS POWERLINES AND TWO POWER
POLES BLOWN DOWN
1030 PM FLASH FLOOD 4 NW DECATUR 39.89N 88.99W
05/31/2013 MACON IL EMERGENCY MNGR
ROUTE 121 CLOSED DUE TO FLOODING BETWEEN WARRENSBURG AND
DECATUR
&&
JRPLocal storm report, May 31, 11:28 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1128 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 PM TSTM WND GST DANVILLE 40.14N 87.62W
05/31/2013 M62 MPH VERMILION IL AWOS
AT AIRPORT
&&
JRPLocal storm report, May 31, 11:42 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1142 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG HOOPESTON 40.47N 87.67W
05/31/2013 VERMILION IL EMERGENCY MNGR
TREE BLOWN DOWN IN HOOPESTON
&&
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:45 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Morgan, Sangamon | 45 min |
| May 31, 8:58 PM CDT | Flash Flood Warning | ILX | Cass | 6 hr |
| May 31, 9:02 PM CDT | Tornado Warning | ILX | Christian, Sangamon | 43 min |
| May 31, 9:13 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Menard, Sangamon | 47 min |
| May 31, 9:16 PM CDT | Tornado Warning | ILX | Christian, Macon, Shelby | 29 min |
| May 31, 9:19 PM CDT | Flash Flood Warning | ILX | Sangamon | 6 hr |
| May 31, 9:24 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 51 min |
| May 31, 9:32 PM CDT | Severe Thunderstorm Warning | ILX | Christian, DeWitt, Logan, Macon, Piatt, Sangamon | 43 min |
| May 31, 9:40 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Effingham, Jasper, Shelby | 65 min |
| May 31, 9:44 PM CDT | Flash Flood Warning | ILX | Christian, Logan, Macon, Sangamon | 9 hr |
| May 31, 9:44 PM CDT | Tornado Warning | ILX | Christian, Macon, Moultrie, Piatt, Shelby | 31 min |
| May 31, 9:55 PM CDT | Tornado Warning | ILX | Macon | 35 min |
| May 31, 10:11 PM CDT | Tornado Warning | ILX | Champaign, DeWitt, McLean, Macon, Piatt | 34 min |
| May 31, 10:15 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Moultrie, Piatt | 45 min |
| May 31, 10:18 PM CDT | Flash Flood Warning | ILX | DeWitt, Macon | 6 hr |
| May 31, 10:19 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 26 min |
| May 31, 10:33 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, McLean, Piatt, Vermilion | 57 min |
| May 31, 10:35 PM CDT | Flash Flood Warning | ILX | Champaign, DeWitt, McLean, Piatt | 6 hr |
| May 31, 10:42 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Jasper | 48 min |
| May 31, 10:52 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Clark, Coles, Cumberland, Douglas, Edgar and 1 more | 53 min |
| May 31, 11:27 PM CDT | Severe Thunderstorm Warning | ILX | Clark | 48 min |
| May 31, 11:39 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 36 min |
| Jun 1, 12:39 AM CDT | Flash Flood Warning | ILX | Clay, Crawford, Jasper, Lawrence, Richland | 14 hr |
| Jun 1, 12:49 AM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 56 min |
| Jun 1, 2:44 AM CDT | River Flood Warning | ILX | Crawford, Jasper | 31 hr |
| Jun 1, 3:27 AM CDT | Areal Flood Warning | ILX | Sangamon | 9 hr |
| Jun 1, 4:16 AM CDT | Areal Flood Warning | ILX | Clark, Cumberland, Edgar | 9 hr |
| Jun 1, 5:27 PM CDT | Special Weather Statement | ILX | Logan, McLean, Sangamon, Woodford | 63 min |
| Jun 1, 6:17 PM CDT | Special Weather Statement | ILX | DeWitt, McLean, Macon, Piatt | 58 min |
| Jun 1, 6:23 PM CDT | Flash Flood Warning | ILX | McLean, Tazewell, Woodford | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.